Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Miami, FL
NWS Miami, FL issued this beach hazards statement at Oct 28, 2019, 1:42 PM EDT for Collier County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 1:42 PM EDT (17:42 UTC)
- Expired
- Oct 28, 2019, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WHUS42 KMFL 281742 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 142 PM EDT Mon Oct 28 2019 FLZ069-290200- /O.NEW.KMFL.BH.S.0001.191028T1742Z-191029T0200Z/ Coastal Collier- 142 PM EDT Mon Oct 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Miami has issued a Beach Hazards Statement for COASTAL NORTHERN COLLIER COUNTY: GULF COAST...possible today, which is in effect until 10 PM EDT this evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST: COASTAL NORTHERN COLLIER COUNTY: GULF COAST...possible today. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ FLZ168-290200- /O.CON.KMFL.CF.S.0010.000000T0000Z-191029T1600Z/ /O.CON.KMFL.RP.S.0042.000000T0000Z-191029T1200Z/ Coastal Palm Beach- 142 PM EDT Mon Oct 28 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY MORNING... ...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast will experience minor flooding, particularly along the Intracoastal Waterway. * TIMING...Minor coastal flooding around the times of high tide between 8 PM and 10 PM tonight and again between 9 AM and 11 AM Tuesday. There is also a High Rip Current risk through Tuesday morning. * IMPACTS...Life threatening rip currents will pose a hazard to all swimmers. Heed the advice of lifeguards. Swimming is not recommended. Minor coastal flooding is expected, impacting sensitive and low-lying coastal locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal Flood Statement indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-290200- /O.CON.KMFL.CF.S.0010.000000T0000Z-191029T1600Z/ Coastal Broward-Coastal Miami-Dade- 142 PM EDT Mon Oct 28 2019 ...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast will experience minor flooding, particularly along the Intracoastal Waterway. * TIMING...Minor coastal flooding around the times of high tide between 8 PM and 11 PM tonight and again between 9 AM and 11 AM Tuesday. * IMPACTS...Minor coastal flooding is expected, impacting sensitive and low-lying coastal locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal Flood Statement indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ http://www.weather.gov/miami
1 follow-up statement
172 WHUS42 KMFL 281941 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 341 PM EDT Mon Oct 28 2019 FLZ168-290345- /O.EXT.KMFL.CF.S.0010.000000T0000Z-191030T0000Z/ /O.CON.KMFL.RP.S.0042.000000T0000Z-191029T1200Z/ Coastal Palm Beach- 341 PM EDT Mon Oct 28 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY MORNING... ...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast will experience minor flooding, particularly along the Intracoastal Waterway. * TIMING...Minor coastal flooding around the times of high tide between 8 PM and 10 PM tonight and again between 9 AM and 11 AM Tuesday. There is also a High Rip Current risk through Tuesday morning. * IMPACTS...Life threatening rip currents will pose a hazard to all swimmers. Heed the advice of lifeguards. Swimming is not recommended. Minor coastal flooding is expected, impacting sensitive and low-lying coastal locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal Flood Statement indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-290345- /O.EXT.KMFL.CF.S.0010.000000T0000Z-191030T0000Z/ Coastal Broward-Coastal Miami-Dade- 341 PM EDT Mon Oct 28 2019 ...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast will experience minor flooding, particularly along the Intracoastal Waterway. * TIMING...Minor coastal flooding around the times of high tide between 8 PM and 11 PM tonight and again between 9 AM and 11 AM Tuesday. * IMPACTS...Minor coastal flooding is expected, impacting sensitive and low-lying coastal locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal Flood Statement indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ FLZ069-290200- /O.CON.KMFL.BH.S.0001.000000T0000Z-191029T0200Z/ Coastal Collier- 341 PM EDT Mon Oct 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST: COASTAL NORTHERN COLLIER COUNTY: GULF COAST... possible today. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 28, 10:14 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 28, 10:14 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1014 AM EDT Mon Oct 28 2019 .Update... High pressure will continue to build westwards into the Florida Peninsula from the Western Atlantic waters today into tonight. This will allow for the east coast sea breeze to develop and push inland across South Florida today. There is also some drier air working into the area from the Western Atlantic waters which will allow for the PWAT values to fall from around 2 inches this morning to 1.5 to 1.7 inches this afternoon. Therefore, it looks like scattered showers and a few thunderstorms this afternoon mainly over the western interior areas of South Florida. One or two of the storms could become strong late this afternoon into early evening where the west and east coast sea breezes collide over the western areas due to the drier air loft. The primary impacts will be lightning strikes and gusty winds. The high tides this morning were still running about around half an foot above the predicted tides along the east coast beaches of South Florida. While the tides are still running above normal, a decreasing trend will be occurring during the next 24 to 48 hours. Therefore, the Coastal Flood Statement will remain in effect through Tuesday morning for the east coast beaches of South Florida. Rest of the forecast looks good at this time and no other changes are planned. && .Prev Discussion... /issued 732 AM EDT Mon Oct 28 2019/ Aviation... The winds will be easterly today at 5 to 10 knots over all of the TAF sites. There could be a quick fast moving shower over the east coast taf sites this morning, but not enough coverage to mention in the TAF sites at this time. KAPF could also see an isolated showers this afternoon, but again no enough coverage to mention in the TAF site. The ceiling and vis will also remain in the VFR conditions today. && Prev Discussion... /issued 304 AM EDT Mon Oct 28 2019/ Short Term [Today and Tonight]... Subtropical ridge remains firmly in place across the western Atlantic and South Florida, keeping a warm and humid E-SE wind flow across the area. Latest water vapor imagery and derived precipitable water (PW) data show the edge of a pocket of drier air in the form of 1.6 to 1.7 inch PW values over the western Bahamas. This drier air will move over SE Florida this afternoon, with isolated showers this morning over the Atlantic waters and SE Florida transitioning to inland scattered showers/isolated thunderstorms during the afternoon. Raised PoPs slightly over inland SW Florida this afternoon, mainly west of Lake Okeechobee, in line with the short term consensus. Warm temperatures aloft and resultant modest lapse rates will limit the intensity of the convection this afternoon, with perhaps one or two stronger storms with gusty winds and locally heavy rainfall over inland SW Florida this afternoon. Precipitation should move west/north of the area by sunset, with a mainly dry night expected over the interior. A few showers are expected to approach the SE Florida coast during the pre-dawn hours of Tuesday as slightly deeper moisture comes back to the area. Temperatures will remain well above normal today, as well as the humidity, although temperatures will probably peak 1-2 degrees lower than Sunday. Nevertheless, high temperatures will still reach the upper 80s east coast to the lower 90s interior and Gulf coast. Naples may flirt once again with a high temperature record (92F). Long Term... Tuesday through Thursday... A mid-level anticyclone will center over the western Atlantic Ocean as a positive-tilt trough sharpens upstream over the central CONUS. The upper ridge will support the southwestward extension of surface ridging extending from New England towards the western Gulf of Mexico as low pressure develops across the Ohio and Tennessee valleys. The attendant cold front will extend from the Florida Panhandle into the central Gulf of Mexico late in the period. For South Florida, deep ridging will be the prevailing weather driver during our period. The presence of the upper ridge will result in drier conditions through the upper troposphere coupled with subsident conditions. While low-level moisture should remain in place, the less hospitable environment upstairs should keep shower activity during this time somewhat shallow. The sea breeze circulation patterns should be the prevailing forcings for ascent with the easterly synoptic wind regime supporting a stronger Atlantic breeze. Therefore expect isolated nocturnal/early morning showers for the Atlantic waters/east coast with isolated to scattered showers developing over the interior and Gulf coast regions. Above normal readings should continue with highs in the 80s to lower 90s and lows in the 70s. Friday through Sunday... An intense low pressure system will develop northeastward from the mid Missouri Valley into New England and eastern Canada with cyclonic flow in place across the eastern half of the CONUS. A cold front attendant to the rapidly deepening low should progress towards central Florida early in this period before stalling somewhere around Lake Okeechobee. A consensus of the global forecast models keep the best dynamics to our north during this time. Predictability in the ultimate position of the front remains low, so confidence in PoPs and temperatures for the weekend remain somewhat lower than average. Didn't stray from the blended model consensus during this time as a result. Marine... E/SE winds 10-15 knots will prevail through the week, with the highest winds around 15 knots Tuesday night and Wednesday. A lingering NE swell will continue to affect mainly the waters off Palm Beach County and keep seas a little higher in that area compared to farther south. A small westerly swell over the Gulf water will diminish tonight. Seas will generally run in the 2-4 ft range, except up to 5 feet off Palm Beach County. Expect isolated to scattered fast-moving showers over the local waters through the week. Aviation... Mainly VFR conditions throughout the forecast period. A few showers could affect parts of east coast through 16z, but too low of a chance to mention in TAFs. Drier air moving into east coast this afternoon will keep scattered showers/isolated TSRA over the interior peninsula between 18z-00z. SHRA/isolated TSRA may get to vicinity KAPF after 18z, but will leave out of forecast for the time being. Wind E/SE 10 knots, except a SSW seabreeze at KAPF/Naples from 17z-00z. Beach Forecast... The lingering NE swell will maintain a high risk of rip currents at the Palm Beach County beaches today, with a moderate risk at the Broward and Miami-Dade beaches. The rip current risk will likely stay elevated through most of the week as east winds continue. At the Gulf beaches of Collier County, a small west swell will keep a slight risk of rip currents today before diminishing by Tuesday. Minor coastal flooding of the most vulnerable areas along the Atlantic coast will continue through at least Tuesday morning, and may need to be extended in time in later forecasts. && .Preliminary Point Temps/PoPs... West Palm Beach 89 78 87 78 / 10 10 30 20 Fort Lauderdale 88 80 88 79 / 10 20 20 20 Miami 88 79 88 78 / 10 10 20 10 Naples 90 76 90 75 / 20 20 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ168. AM...None. GM...None. && Update...54/BNB Marine...59/RM Aviation...54/BNB Beach Forecast...59/RM Short Term...59/RM Long Term...34/SPM
Hazardous weather outlook, Oct 28, 10:41 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1041 AM EDT Mon Oct 28 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1041 AM EDT Mon Oct 28 2019 ...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY... ...COASTAL FLOOD STATEMENT IN EFFECT EAST COAST BEACHES... ...A FEW STRONG STORMS POSSIBLE WESTERN AREAS LATE THIS AFTERNOON... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the coast of Palm Beach County, and a moderate risk of rip currents at the Broward and Miami-Dade County beaches. Thunderstorms: A slight chance of thunderstorms this afternoon around Lake Okeechobee and across Southwest Florida. The main threat is occasional cloud to ground lightning and gusty winds. Wind: Wind gusts up to 50 mph are possible with the strongest storms late this afternoon into early this evening over western areas and around Lake Okeechobee region. Temperatures: Heat index values will be around 100 across the most of South Florida this afternoon. Flooding: Minor tidal flooding is expected near the times of high tide along the east coast, primarily along the Intracoastal Waterway. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The risk of rip currents will remain elevated at the Atlantic beaches through most of the week. A slight chance of thunderstorms will continue over interior and western sections of southern Florida through Wednesday. Minor tidal flooding may continue along the east coast near the times of high tide through the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however spotters around Lake Okeechobee region and the western areas of South Florida are encouraged to contact NWS Miami with any reports of gusty winds. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:00 AM EDT | Rip Current Statement | MFL | Palm Beach | 24 hr |
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.